MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM3289N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that during qa inspection, it was observed that the "cylindrical part in silicone against the iso-15 connector" of a portex® bivona® custom tracheostomy tube is "prolonged" than the standard mpt flange.Because the deviation was observed during a pre-use inspection, there was no patient involvement or injury.
 
Additional Manufacturer Narrative
One portex® bivona® custom tracheostomy tube was returned for analysis.The device was reviewed against the custom made template specification and also to the custom made drawing.The device was made according to the template and the drawing.The device measured within specification.The device history records were reviewed and showed the device passed quality inspections.The complaint file had comparative pictures between the returned custom made device and a standard neck flange.The custom made device is different and would have different dimensions than a device with a standard neck flange.Based on the evidence, the complaint was not confirmed.

Brand Name
PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6641104
Report Number3012307300-2017-01322
Device Sequence Number1122720
Product Code JOH
UDI-Device Identifier15019517080490
UDI-Public15019517080490
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/07/2022
Device Catalogue NumberCM3289N
Device Lot NumberDS003995
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1